MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-319
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Knee revision was performed due to instability.
 
Additional Manufacturer Narrative
An event regarding revision due to instability with malposition of the baseplate involving a triathlon insert was reported.The event was confirmed through clinician review of the medical records provided.Method & results: - device evaluation and results: material analysis report (mar) indicated: damage consistent with the explantation process and contact against the femoral component were observed on the insert.Impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Delamination burnishing, scratching and third-body indentations being observed on the insert.Delamination, burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Explantation damage and markings consistent with contact against the baseplate were also observed on the insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.- medical records received and evaluation: baseplate malposition in excessive posterior tibial slope and excessive proximal tibial bone removal requiring implantation of a very thick 19-mm cr bearing have rendered the pcl dysfunctional with severe instability as outcome requiring revision where the problem was one partly solved by implantation of a thicker 22-mm cs bearing.- device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.- complaint history review: there have been no other similar events for the lot referenced.Conclusion: damage consistent with the explantation process and contact against the femoral component were observed on the insert.Impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Delamination burnishing, scratching and third-body indentations being observed on the insert.Delamination, burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Explantation damage and markings consistent with contact against the baseplate were also observed on the insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The medical review indicated that baseplate malposition in excessive posterior tibial slope and excessive proximal tibial bone removal requiring implantation of a very thick 19-mm cr bearing have rendered the pcl dysfunctional with severe instability as outcome requiring revision where the problem was one partly solved by implantation of a thicker 22-mm cs bearing.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Knee revision was performed due to instability update based on medical review: baseplate malposition in excessive posterior tibial slope and excessive proximal tibial bone removal have rendered the pcl dysfunctional with severe instability.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7597020
Report Number0002249697-2018-01797
Device Sequence Number19129359
Product Code MBH
UDI-Device Identifier07613327050493
UDI-Public07613327050493
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2012
Device Catalogue Number5530-G-319
Device Lot NumberM88MLD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight39